Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 76, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 26, 2018, 8:38 AM CDT for Calcasieu Parish, Louisiana. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 8:38 AM CDT (13:38 UTC)
- Expired
- Sep 29, 2018, 10:03 PM CDT
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
669 WGUS44 KLCH 261338 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 838 AM CDT Wed Sep 26 2018 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-270338- /O.NEW.KLCH.FL.W.0076.180926T1338Z-180927T1800Z/ /OTBL1.1.ER.180926T1000Z.180926T1000Z.180926T1800Z.NO/ 838 AM CDT Wed Sep 26 2018 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River At Old Town Bay. * until Thursday afternoon...or until the warning is cancelled. * At 5:00 AM Wednesday the stage was 4.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will fall below flood stage this afternoon. * Impact...At stages near 5.0 feet...Water over lowest portions of Goos Ferry Road. Cars should be moved to higher ground. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
5 follow-up statements
230 WGUS84 KLCH 271540 FLSLCH Flood Statement National Weather Service Lake Charles La 1040 AM CDT Thu Sep 27 2018 ...The Flood Warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-280540- /O.EXT.KLCH.FL.W.0076.000000T0000Z-000000T0000Z/ /OTBL1.1.ER.180926T1000Z.180929T1200Z.000000T0000Z.NO/ 1040 AM CDT Thu Sep 27 2018 ...Flood Warning extended until further notice...The Flood Warning continues for The Calcasieu River At Old Town Bay. * until further notice...or until the warning is cancelled. * At 5:00 AM Thursday the stage was 4.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue rising to near 4.3 feet by Saturday early afternoon then begin falling. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
692 WGUS84 KLCH 280227 FLSLCH Flood Statement National Weather Service Lake Charles La 927 PM CDT Thu Sep 27 2018 ...The Flood Warning continues for the following rivers in Louisiana.. Calcasieu River At Old Town Bay LAC019-281626- /O.CON.KLCH.FL.W.0076.000000T0000Z-000000T0000Z/ /OTBL1.1.ER.180926T1000Z.180929T1200Z.000000T0000Z.NO/ 927 PM CDT Thu Sep 27 2018 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until further notice...or until the warning is cancelled. * At 5:00 AM Thursday the stage was 4.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue rising to near 4.3 feet by Saturday morning. Additional rises may be possible thereafter. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
089 WGUS84 KLCH 281535 FLSLCH Flood Statement National Weather Service Lake Charles La 1035 AM CDT Fri Sep 28 2018 ...The Flood Warning continues for the following rivers in Louisiana.. Calcasieu River At Old Town Bay LAC019-290534- /O.CON.KLCH.FL.W.0076.000000T0000Z-000000T0000Z/ /OTBL1.1.ER.180926T1000Z.180929T1200Z.000000T0000Z.NO/ 1035 AM CDT Fri Sep 28 2018 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until further notice...or until the warning is cancelled. * At 5:00 AM Thursday the stage was 4.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue rising to near 4.3 feet by tomorrow early afternoon then begin falling. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
501 WGUS84 KLCH 290037 FLSLCH Flood Statement National Weather Service Lake Charles La 737 PM CDT Fri Sep 28 2018 ...The Flood Warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-291436- /O.EXT.KLCH.FL.W.0076.000000T0000Z-181004T1800Z/ /OTBL1.1.ER.180926T1000Z.180929T1200Z.181003T1800Z.NO/ 737 PM CDT Fri Sep 28 2018 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Thursday afternoon...or until the warning is cancelled. * At 7:00 PM Friday the stage was estimated at 4.2 feet. * Flood stage is 4.0 feet. * Forecast... The river will continue to slowly rise to a stage near 4.3 feet by Saturday morning. The river will then fall below flood stage by Wednesday evening. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
715 WGUS44 KLCH 300303 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 1003 PM CDT Sat Sep 29 2018 ...The Flood Warning is cancelled for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-300333- /O.CAN.KLCH.FL.W.0076.000000T0000Z-181004T1800Z/ /OTBL1.N.ER.180926T1000Z.000000T0000Z.000000T0000Z.NO/ 1003 PM CDT Sat Sep 29 2018 * At 9:25 AM Saturday the stage was 3.5 feet. * No flooding is currently forecast. * Flood stage is 4.0 feet. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$ 13
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:14 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 26, 6:14 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 614 AM CDT Wed Sep 26 2018 .DISCUSSION... 12z taf issuance. && .AVIATION... Radar rapidly filling with scattered to numerous showers/isolated thunderstorms across the coastal waters northward into the I-10 corridor parishes/counties this morning. Intermittent MVFR visibility/ceilings will accompany the periods of SHRA at LCH/LFT/ARA, with VCTS beginning at 15z. VCTS with intermittent TSRA beginning a bit earlier at BPT with larger complex of SHRA/TSRA moving NE from GLS. This will be the story for the remainder of the morning into the afternoon hours further inland. Activity expected to diminish by 02-03z. DML && .PREV DISCUSSION... /issued 428 AM CDT Wed Sep 26 2018/ DISCUSSION...Local radar currently offline. Tech is addressing the issue. Regional mosaic showing scattered showers and a few thunderstorms over the near coastal waters with this activity advancing inland. Surface analysis showing high pressure ridging across the southeast CONUS and adjacent coastal waters. Low pressure and an accompanying NE-SW oriented cool front bisects Arkansas and extends across north Texas. Surface boundary will advance across the forecast area mainly through the overnight hours with the approach of a shortwave trof across the southern plains. It still remains in question how far south it will make it before stalling and washing out. Going with the idea it will make it offshore of our forecast area and drop temperatures and dewpoints area-wide a few degrees. Airmass over the forecast area remains deep in tropical moisture with the evening LCH sounding coming in with PWAT at 2.31 inches. Forecast 1000-500 hPa RH progged to increase to 80 percent plus through the day. Carrying likely pops and certainly could see some locally heavy rainfall with the approach of upper trof and front. QPFs at this time however fall short of a need for a Flash Flood Watch. Will continue to monitor. Deep tropical moisture continues to linger over the area through the remainder of the week with respectable rain chances remaining. MARINE...Shower and thunderstorm activity will remain considerable through the remainder of the week as deep tropical moisture holds over the northwest Gulf. Winds will remain light and primarily southerly for today and tonight, but transition to offshore Thursday as a weak cold front advances into the near coastal waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 84 70 80 69 / 70 50 40 20 LCH 84 73 82 72 / 70 50 50 20 LFT 84 72 83 71 / 70 50 60 20 BPT 84 73 82 72 / 70 50 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...08
Hazardous weather outlook, Sep 26, 4:54 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 454 AM CDT Wed Sep 26 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 454 AM CDT Wed Sep 26 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are likely across the forecast area today with 1/2 to 1 inch new rainfall expected. Some heavier rains may be experienced with stronger or training storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday With the area remaining under a very moist tropical airmass, a good chance for showers and thunderstorms will continue. Locally heavy rainfall will remain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required. GMZ430-432-435-450-452-455-470-472-475-271000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 454 AM CDT Wed Sep 26 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will continue over the northwest Gulf. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and thunderstorms will continue over the northwest Gulf. A weak cold front will advance into the near coastal waters Thursday with a brief offshore flow following. Rain chances will remain high through the remainder of the week as deep tropical moisture lingers over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:38 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Saint Landry | 112 min |
| Sep 26, 11:52 AM CDT | Special Marine Warning | LCH | 53 min | |
| Sep 26, 11:53 AM CDT | Special Marine Warning | LCH | 67 min | |
| Sep 26, 4:35 PM CDT | Special Weather Statement | LCH | Calcasieu | 40 min |
| Sep 26, 5:06 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 114 min |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.